Alert archive / Iowa / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 14, 2012, 5:13 PM CDT for Montgomery County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 14, 2012, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WGUS53 KOAX 142213 FFWOAX IAC137-150015- /O.NEW.KOAX.FF.W.0006.120414T2213Z-120415T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 513 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MONTGOMERY COUNTY IN SOUTHWESTERN IOWA... * UNTIL 715 PM CDT * AT 512 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN AND MORE RAIN IS ON THE WAY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RED OAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4099 9526 4104 9525 4104 9520 4099 9520 $$ PEARSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 2:55 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SAT APR 14 2012 .DISCUSSION... SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME. LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE TO PREVIOUS TRENDS. && .AVIATION... 18Z TAFS FOR KOMA...KLNK AND KOFK. PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/MEYER
Hazardous weather outlook, Apr 14, 4:08 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 408 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH A FEW TORNADOES POSSIBLE. THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT AS A WEDGE OF DRIER AIR WORKS INTO EASTERN NEBRASKA. A COLD FRONT WILL MOVE ACROSS EASTERN NEBRASKA ON SUNDAY WITH GUSTY NORTHWEST WINDS MOVING INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, Apr 14, 4:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD WILBER 40.48N 96.96W
04/14/2012 SALINE NE TRAINED SPOTTER
STREET FLOODING REPORTED.
&&
PEARSONSpecial weather statement, Apr 14, 4:26 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
426 PM CDT SAT APR 14 2012
NEZ066-068-088>090-092-142200-
JOHNSON NE-JEFFERSON NE-GAGE NE-OTOE NE-LANCASTER NE-PAWNEE NE-
426 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHEASTERN
JEFFERSON...GAGE...OTOE...LANCASTER AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 500 PM CDT...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 46 MILES SOUTHWEST OF BENNET TO DILLER...OR ALONG A LINE
EXTENDING FROM 51 MILES SOUTH OF LINCOLN TO 50 MILES NORTH OF CLAY
CENTER...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...SYRACUSE...WYMORE...HICKMAN...BENNET...FIRTH...PALMYRA...
STERLING...ADAMS...CORTLAND...BLUE SPRINGS...ODELL...UNADILLA...
DILLER...HALLAM...PANAMA...DOUGLAS...PICKRELL...ROCA AND OTOE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 166 AND 200.
HIGHWAY 77 BETWEEN MILE MARKERS 1 AND 51.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY
EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4071 9672 4076 9605 4000 9647 4000 9691
4000 9705
TIME...MOT...LOC 2123Z 256DEG 27KT 4070 9659 4009 9692
BOUSTEAD/MAYESLocal storm report, Apr 14, 4:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
436 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 NE ELK CREEK 40.36N 96.03W
04/14/2012 E1.00 INCH NEMAHA NE PUBLIC
&&
LANDSVORKLocal storm report, Apr 14, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
4 INCH DIAMETER TREE LIMB BLOWN DOWN. 4 BY 8 FOOT SHEET
OF ALUMINUM ROOFING TORN OFF SHED.
&&
LANDSVORKLocal storm report, Apr 14, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
507 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
6 TO 10 INCH TREE LIMBS DOWN IN TOWN EVERYWHERE
&&
LANDSVORKLocal storm report, Apr 14, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG STERLING 40.46N 96.38W
04/14/2012 JOHNSON NE TRAINED SPOTTER
2 FOOT DIAMETER TREES BLOWN OVER. ANNOUNCER BOOTH AT THE
FOOTBALL FIELD DESTROYED.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:25 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 35 min |
| Apr 14, 1:59 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery | 31 min |
| Apr 14, 2:06 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 24 min |
| Apr 14, 2:12 PM CDT | Areal Flood Advisory | OAX | Fremont, Mills, Montgomery | 3 hr |
| Apr 14, 2:17 PM CDT | Tornado Warning | OAX | Fremont, Page | 28 min |
| Apr 14, 2:29 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 31 min |
| Apr 14, 2:34 PM CDT | Areal Flood Advisory | OAX | Fremont, Mills, Montgomery, Page | 3 hr |
| Apr 14, 2:57 PM CDT | Areal Flood Advisory | OAX | Montgomery, Page | 3 hr |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 34 min |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Fremont | 24 min |
| Apr 14, 5:33 PM CDT | Areal Flood Advisory | OAX | Fremont | 96 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 25 min |
| Apr 14, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 32 min |
| Apr 14, 5:57 PM CDT | Areal Flood Advisory | OAX | Fremont, Page | 2 hr |
| Apr 14, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 33 min |
| Apr 14, 5:59 PM CDT | Areal Flood Advisory | OAX | Page | 2 hr |
| Apr 14, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Page | 28 min |
| Apr 14, 6:06 PM CDT | Tornado Warning | OAX | Montgomery | 14 min |
Nearby
Flash Flood Warnings in Iowa, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.